28.11.2020

Nurofen

When we or our children have a fever, symptoms of flu and colds, we look in the first aid kit and take out drugs that help to alleviate the signs of sickness. In recent years, among such drugs are widespread Nurofen. However, not all know about the features of this drug, in which cases it should take, and which not.

The description of the drug

The active ingredient of Nurofen is ibuprofen derived fenilpropionovoy acid. This compound belongs to the class of nonsteroidal anti-inflammatory drugs (NSAIDs) and was synthesized by British pharmacists in 1962 of the last century. Initially, the ibuprofen was considered the only remedy for rheumatoid arthritis, but gradually its scope has expanded. And since 80-ies of the ibuprofen became over-the-counter medication, due to which its popularity has increased significantly. Now ibuprofen can be found in various medicines, but still the original product, Nurofen, is considered a benchmark among all drugs containing ibuprofen.

Ibuprofen is a white crystalline powder, practically insoluble in water. This is a well studied substance in terms of mechanism of drug action and side effects, which has an excellent evidence base. Ibuprofen is included in the list of essential medicines and the who list of essential drugs Ministry of health of Russia.

Gel, like other NSAIDs, possesses three kinds of actions:

  • antipyretic,
  • analgesic,
  • anti-inflammatory.

Not all NSAIDs all three of these areas of influence manifest themselves equally. Some main effect is analgesic, others antipyretic, the third – anti-inflammatory. Nurofen combines all three effects in approximately equal measure. In many respects this explains the great popularity of Nurofen as a means for the symptomatic treatment of many infectious diseases and inflammatory processes.

From the point of view of biochemistry ibuprofen belongs to the category of selective blockers of the enzyme cyclooxygenase. Due to this effect the drug impairs the synthesis of prostaglandins – main mediators of inflammation in the body. Nurofen has both local and Central action, inhibiting the synthesis of prostaglandins in the Central and peripheral nervous system. Ibuprofen also has the ability to inhibit platelet aggregation. There is evidence of moderate immunomodulatory properties of matter, ability to stimulate the allocation of endogenous interferon, increase nonspecific resistance of the organism.

When administered, the therapeutic properties of Nurofen are implemented at the level of the whole organism. When you use gel Nurofen painkillers and anti-inflammatory properties are manifested only at the level of individual tissues that came into contact with the drug.

Nurofen is effective against any kind of pain. The only exceptions are pain in the stomach and intestines, liver, spleen. Most effective ibuprofen for pain of an inflammatory nature.

Pharmacokinetics

For oral administration, a spray is rapidly absorbed in the gastrointestinal tract. The action of the drug starts after about half an hour and lasts up to 8 hours. The time of maximum concentration in the blood when taken on an empty stomach – 45 mins At reception after meal this time may increase and reach 1.5-2.5 hours gel slowly penetrates into the joint and holds in synovial fluid. As a result, the concentration of the drug in the synovial fluid may be much higher than in blood plasma. In small quantities passes into breast milk. Half-time 2-2. 5 hours for the tablets of the prolonged action up to 12 hours. Nurofen in suspension having a slightly greater speed. Ibuprofen is excreted by the kidneys in unchanged form and in the form of conjugates.

Release form

There are many dosage forms of Advil. But the main one is the pill. The standard dose of Advil is 200 mg.

There are also tablets in the dosage of 400 mg (Nurofen Forte), extended-release tablets (Nurofen Period), soluble tablets, lozenges (Nurofen Asset). Produced and Nurofen capsules (Nurofen Ultracap and Ultracap Forte). Version of the drug Nurofen Express and Express Neo – tablets accelerated action.

For external use is gel Nurofen 5%.

There is also a suspension intended for the treatment of children under 6 years (with strawberry or orange flavor), baby rectal suppositories. Both forms of the drug are called glycine.

Tablets Nurofen Plus and Nurofen Plus N, besides ibuprofen (200 mg) contains codeine (10 mg) which enhances the analgesic effect of the drug.

Of course, in such a wide spectrum of the nomenclature of the varieties of Nurofen easy to get confused. The important thing to remember is the dosage of every variety.

The following varieties of Nurofen dosage is 200 mg:

  • Nurofen (tablets) ,
  • Nurofen Asset (tablets) ,
  • Nurofen (soluble effervescent tablets) ,
  • capsules Nurofen Ultracap,
  • Nurofen Plus (tablets) ,
  • Nurofen Express (in tablets) .

Extended-release tablets Nurofen Period contain 300 mg of ibuprofen. And Nurofen Forte tablets and capsules Ultracap Forte contain as much as 400 mg of ibuprofen.

This information should be kept in mind to avoid an overdose of Nurofen. For example, it is acceptable to take 2 regular tablets of 200 mg of ibuprofen at a time, because even if these pills are taken 3 times a day, the maximum dose is not exceeded. However, if taken three times per day 2 tablets, Nurofen Forte, it is easy to overdose with all the unpleasant consequences.

Children Nurofen contains 60 mg of ibuprofen in one suppository and 100 mg of ibuprofen in one dose suspension (5 ml).

Excipients tablets:

  • croscarmellose sodium,
  • sodium lauryl sulfate,
  • sodium citrate dihydrate,
  • stearic acid,
  • colloidal silicon dioxide,
  • titanium dioxide,
  • sucrose,
  • macrogol,
  • gum,
  • talc.
Analogues Advil

In pharmacies you can find a lot of structural analogues of Nurofen, i.e. preparations containing the same active substance:

  • First days without (gel and cream) ,
  • Ibuprofen (ointment and gel, tablets, suspension) ,
  • Advil (tablets, capsules, suspension) ,
  • Artroom (pills) ,
  • Bonifer (pills) ,
  • Buran (pills) ,
  • Deblock (pills) ,
  • Motrin (pills) ,
  • Ibuprom (tablets, capsules) ,
  • Busan (pills) ,
  • Ibutop (gel and cream) ,
  • Ibufen (suspension)
  • Ipren (pills) ,
  • MiG 400 (tablets) ,
  • Pede (solution for the on/in the introduction) ,
  • Solpaflex (pills) ,
  • Faspic (tablets and granules for solution preparation) .
Testimony

Nurofen is used for many inflammatory and infectious diseases, accompanied by symptoms of inflammation, fever and severe pain. It can be:

  • SARS ,
  • pharyngitis,
  • rhinitis,
  • tonsillitis,
  • the flu
  • arthritis (rheumatoid, psoriatic, arthritis in systemic lupus erythematosus) ,
  • arthritis,
  • myalgia,
  • neuralgia,
  • gastralgii,
  • injuries
  • headache,
  • toothache,
  • migraine,
  • algomenorrhea,
  • rheumatism,
  • damage to the muscles and ligaments
  • gout,
  • ankylosing spondylitis,
  • bursitis,
  • tendonitis
  • postoperative pain,
  • adnexitis,
  • endometritis,

In rheumatoid arthritis Nurofen has a more pronounced effect in the early inflammatory process. Ibuprofen has a less strong anti-inflammatory action compared with ortophen and indomethacin but better tolerated.

Sometimes gynecologists prescribe Nurofen for reducing uterine contractility in threatened preterm labor.

Nurofen gel is shown in the following situations:

  • muscle pain,
  • back pain,
  • ligament damage,
  • injuries
  • neuralgia.

Baby suppositories is recommended in the following cases:

  • ARI and ARI,
  • the flu
  • reactions to vaccinations.
Contraindications

Like most other NSAIDs, Nurofen has a lot of restrictions. The conditions in which Nurofen can take include:

  • severe renal and hepatic failure;
  • bleeding in the digestive tract;
  • intolerance to NSAIDs;
  • expressed heart failure;
  • of acute erosive-ulcerative lesions of the gastrointestinal tract (stomach ulcer and duodenal ulcer, ulcerative colitis, Crohn’s disease) ;
  • inflammatory bowel disease (enteritis and colitis) ;
  • pregnancy (1st and 3rd trimester) ;
  • severe stage of hypertension;
  • “aspirinova” asthma;
  • urticaria, or rhinitis caused by acetylsalicylic acid;
  • diseases of the optic nerve, disturbances of color vision;
  • reduced blood clotting, hemophilia;
  • hemorrhagic diathesis;
  • hearing loss;
  • the earlier coronary artery bypass grafting;
  • the age of 6 years (for tablets) ;
  • the age of 12 years (for capsules) ;
  • the age of 3 months (any form of the drug) ;
  • hyperkalemia;
  • pathology of the vestibular apparatus;
  • bronchial asthma (in children) ;

With caution take Nurofen in the following situations:

  • at the age of 3 years,
  • 2 trimester of pregnancy
  • with hypertension,
  • during breastfeeding,
  • liver cirrhosis with portal hypertension,
  • when hyperbilirubinemia,
  • ulcerative diseases of the gastrointestinal tract in the anamnesis,
  • in ischemic heart disease,
  • diabetes,
  • when Smoking,
  • alcoholism,
  • when infected with Helicobacter pylori,
  • when leukopenia
  • in anemia,
  • in systemic lupus erythematosus (the risk of aseptic meningitis),
  • when moderate renal insufficiency (creatinine clearance 30-60 ml/min),
  • in the elderly.

For children Nurofen should be used after doctor’s recommendation.

The use of Nurofen during pregnancy

In the first trimester of pregnancy not to use Nurofen because of possible genetic abnormalities in fetal development. In the third trimester receiving Nurofen can trigger this complication in the fetus, as neskasannoe ducts between the ventricles of the heart, as well as delayed and complication of childbirth. On the other hand, Nurofen may be administered to those pregnant women who have a risk of premature birth.

From 13 to 27 a week it is advisable to take the drug under medical supervision. In addition, the maximum dosage for pregnant women is 800 mg per day.

Side effects

Side effects while taking the drug at therapeutic doses and for a short time (2-3 days) is quite rare. In a number of possible side effects included:

  • abdominal pain;
  • heartburn;
  • diarrhea;
  • constipation;
  • flatulence;
  • nausea and vomiting;
  • allergic reactions (skin rash, itching, urticaria, rhinitis, anaphylactic shock, angioedema, bronchospasm;
  • the increase in pressure;
  • disorders of sight and hearing, diplopia;
  • erosive-ulcerative lesions of the gastrointestinal tract;
  • dryness of the mucous membrane of the mouth;
  • headache;
  • dizziness;
  • sleeplessness or drowsiness;
  • excitement or depression;
  • confusion, hallucinations;
  • ringing in the ears;
  • tachycardia;
  • dryness, swelling and irritation of the conjunctiva;
  • ulceration of the gums;
  • aphthous stomatitis;
  • pancreatitis;
  • hepatitis;
  • aseptic meningitis (in humans suffering from autoimmune diseases) ;
  • acute renal failure, nephritis;
  • cystitis;
  • polyuria;
  • anemia;
  • changes in the composition of blood (thrombocytopenia, thrombocytosis, granulocytopenia, leukopenia, eosinophilia) ;
  • shortness of breath;
  • sweating.

Not always the above reactions (except allergic) observed immediately after the start of treatment. Serious side effects may appear in about 4-5 day of treatment. With prolonged use (over several months) the most likely to develop ulcers and bleeding in the region of the gastrointestinal tract, disorders of vision. Also, studies have shown that Nurofen prolonged use increases the risk of heart failure and the occurrence of myocardial infarction.

When applying the gel systemic adverse reactions are not typical. Although they may experience a local allergic reaction, itching and redness of the skin.

Interaction with other drugs

In some cases, Nurofen may enhance or, conversely, to mitigate the effects of other drugs.

Do not use Nurofen at the same time with acetylsalicylic acid, because that will neutralize the therapeutic effect of the latter. The patients taking drugs of acetylsalicylic acid as anticoagulant means, it should be borne in mind that simultaneous use with them Nurofen increases the risk of ischemic lesions of the heart.

It is not recommended to take Nurofen with alcohol, selective inhibitors of serotonin reuptake. The latter increase the risk of gastric bleeding. In addition, the joint use of ethanol, tricyclic antidepressants and barbiturates increases the risk of liver damage.

Ibuprofen reduces the effectiveness of furosemide and hydrochlorothiazide, some antihypertensives, e.g. ACE inhibitors. In addition, the combination of these drugs with ibuprofen increases the risk of kidney damage.

Concomitant use of Nurofen with cardiac glycosides contributes to the worsening of heart failure.

The drug increases the side effects of corticosteroids, ethanol, estrogens, increases the hypoglycemic effect of antidiabetic drugs and insulin, increases concentration and increases the effectiveness of methotrexate.

Antacids reduce the absorption of ibuprofen.

At simultaneous application with anticoagulants and with thrombolytic drugs increases the risk of bleeding.

Cyclosporine together with the use of the drug enhances the synthesis of prostaglandins in the kidneys, which increases the nephrotoxic effect of ibuprofen. The concentration of cyclosporine in plasma also increases, and this can lead to liver damage.

Caffeine potentiates the analgesic effect of the drug.

Usage instructions

In most situations, you should take one tablet of 200 mg 3-4 times a day. In some cases, when expressed pain syndrome, painful periods, may be assigned, and a big dose of 400 mg. of the Drug in such situations is also necessary to apply 3 times a day. The maximum daily dose is 1200 mg.

Extended-release tablets (Nurofen Period) should be taken no more often than 2 times a day. The interval between doses should be not less than 12 h

Duration of reception depends on the disease. If Nurofen is used as an antipyretic in infectious diseases, it should be taken only when needed, that is, the patient has a high fever that threatens his health. In most cases this temperature is 38.5 °C. a lower temperature may not be down with antipyretics, as it is a factor stimulating the immune system. Although, of course, nothing terrible will happen in that case, if people accept low-grade fever when the temperature once to be the norm in an important moment for him, for example, heading to an important meeting. However, this approach systematically to apply not worth it.

The same applies to the drug as analgesic once the pain will go away, the drug should be terminated. And even more unacceptable drug as a “preventive” flu and SARS, as Nurofen has no effect on infectious agents, and its value as equal to zero.

However, in some cases, the Nurofen has to use on a regular basis. Such diseases include osteoarthritis, inflammatory arthritis (ankylosing spondylitis, rheumatoid arthritis, including juvenile), soft tissue injuries. The dosage in such cases may also be different.

For osteoarthritis, ankylosing spondylitis, it is 400-600 mg three to 4 times a day. The same dosage and injuries of the soft tissues. In rheumatoid arthritis, a single dose is 800 mg. the Drug should be used 3 times per day. In juvenile rheumatoid arthritis daily dose calculated from the body mass of 30 to 40 mg/kg body weight. The calculated dose assigned to 3-4 hours.

Tablets (except for instant) and capsules should be swallowed with water. The best time for reception of tablets and capsules after meals. If you take the drug before eating, it can lead to negative reactions from the gastrointestinal tract.

Soluble tablets diluted in half a glass of water.

The drug tablets can be taken only children with body weight more than 20 kg. otherwise you should use suspension.

Instructions for use gel

The gel is suitable only for patients older than 12 years. From a tube, squeeze 4-10 cm of gel and RUB it around the area of inflammation, until completely absorbed into the skin. After the gel was applied to the skin, you must wash your hands with soap and water. You should also be careful to avoid getting the drug on mucous membranes of eyes, mouth and throat. You also can not apply the gel to the eye area and lips, open wounds.

The maximum number of scenes using the gel 4 times a day, minimum interval between episodes of use 4. Treatment of the gel can be carried out not longer than two weeks. If at the expiration of this time the patient’s condition has not improved, he should see a doctor.

The use of suppositories

Rectal suppositories are preferable in the case of a child for some reason can not accept the suspension (vomiting, intolerance to the components of the suspension, etc.). Furthermore, candles have a great performance compared to the suspension.

The dosage of the drug in the form of suppositories depends on the body weight of the child. Single dose of 5-10 mg/kg. Suppositories can be used 3-4 times a day. The maximum daily dose of 30 mg/kg.

Children 3-9 months are assigned to suppositories at a dosage of 60 mg (1 PCs) 3 times a day every 6-8 hours Children age 9-24 months assigned 1 suppository 4 times daily.

Duration of treatment – no more than 3 days as an antipyretic, not more than 5 days as an analgesic.

The application of suspension

Before use the suspension should be thoroughly shaken. Each bottle is equipped with a bilateral measuring spoon (2.5 and 5 ml) and a dosing syringe.

When fever and pain syndrome in children suspension is given in such a way that the amount of ibuprofen would be 5-10 mg/kg. Maximum daily dose of 30 mg/kg.

Or you can define a maximum daily dose in the table below:

age dosage the multiplicity of reception day
3-6 months 50 mg(2.5 ml) 3
6-12 months 50 mg(2.5 ml) 4
1-3 years 100 mg (5 ml) 3
4-6 years 150 mg (7.5 ml) 3
7-9 years 200 (10 ml) 3
10-12 years 300 mg (15 ml) 3

In that case, if the desired therapeutic effect is achieved by the lower dosage, then you should use it. But to exceed the above values is impossible.

When immunization fever suspension is given in a dosage of 50 mg of ibuprofen. Maximum daily dosage should not exceed 100mg.

Overdose

When you use gel overdose impossible. When you overdose the main symptoms are:

  • abdominal pain,
  • nausea,
  • vomiting,
  • drowsiness,
  • lethargy,
  • lowering blood pressure,
  • bradycardia or tachycardia,
  • atrial fibrillation,
  • acute renal failure.

In severe cases, possible respiratory arrest and coma.

In case of overdose you should call the patient’s vomiting or perform gastric lavage. If since the adoption of tablets it’s been a long time (more than an hour), then these events are not likely to be effective. Therefore, it is recommended to use activated carbon and other sorbents, abundant alkaline drink, and diuretics, as well as to carry out a symptomatic therapy aimed at maintaining the functions of the main organs.

Nurofen and paracetamol

Ibuprofen and paracetamol are often used together, since one drug complements the other useful properties. Ibuprofen has a moderate antipyretic properties, at the time, such as paracetamol, unlike ibuprofen, has weak anti-inflammatory properties. However, it should be remembered that the combined use of both drugs during pregnancy increases the risk of abnormalities in male infants (cryptorchidism). The same can be said about the concomitant administration of Nurofen and aspirin.

Many parents do not know which drug to prefer paracetamol or Nurofen, for the symptomatic treatment of acute respiratory infections and flu in children. Currently, the most effective and safe drug for use in children is recognized as paracetamol. It is recognized, in particular, and the manufacturers of the drug Nurofen. However, & quot; in some cases it may be preferable to paracetamol. First, it has a more pronounced anti-inflammatory effect. In addition, gel has a more rapid and prolonged action in comparison with paracetamol and less effects on the liver.

Special instructions

One soluble tablet of Nurofen contains 1.5 g of potassium bicarbonate. This circumstance must account for those who are gipokaliemii diet. A single tablet contains 40 mg of saccharin sodium, 376 mg of sorbitol. This should account for the patients suffering from diabetes and fructose intolerance.

Because of the potential side effects associated with the activity of the Central nervous system, taking the drug in any form (except gel) is not recommended driving and engaging in other kinds of activities that require increased attention.

During the period of treatment So it is best to avoid drinking alcohol. If necessary, taking corticosteroids, it is necessary to cancel Nurofen for two days before beginning therapy with corticosteroids.

If therapy Nurofen is on an ongoing basis, it is necessary every 1-2 weeks to take the General and biochemical blood tests to determine the concentration of liver enzymes, urea and creatinine. It is also necessary to monitor the condition of the stomach. At occurrence of deviations from the norm should interrupt treatment with Nurofen

Spread the love

Leave a Reply

Your email address will not be published. Required fields are marked *